This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders.
Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).
I am an overweight 42 yo female. I am not sure of what to think about my symptoms. Chronic weight gain even with dietary changes (40 lbs--1yr). For the last 6 mo I have been having (L)lower quad pain with occasional nausea no vomiting. It is not always associated with a BM. It is present before and or hours after a BM. At times the pain is enough to double me over. The pain can be off and on or all day. Standing, walking or sitting does not relieve the pain it generally increases the pain. I generally just tolerate the pain since nothing seems to ease it. Lately the pain is up higher on my (L) side but also mid quad on my right side. I have problems with constipation so I take Fiber Con daily and try to drink plenty of water which has helped. My stool can be ribbon like at times followed by normal stool. Color can be tanish to normal. Diarrhea is not a problem. I do have problems with hemorrhoids occasionally. I also get fissures. The last episode was about 2mo ago. It lasted almost 2wks with horrible pain. Normally I do not have pain with BM. Due to childbirth I am told (GYN), I have to provide peri support to have a BM.
My past history includes most recently problems with chronic migraines requiring multiple meds to finally help alleviate them. They lasted 1 1/2 yrs on a daily basis. I am no longer on any meds except Magnesium for migraines. I had a reaction to Desyrel--Tachycardia that has never resolved. I take Topral now as a result to control the tachycardia. Cardiac work up normal-no explaination for tachycardia. I also have had ovarian cyst in the past--none currently. I have an IUD in place. Current meds include: Multivitamin, Flax Seed, Magnesium 1200mg, Aloe Vera, Lexapro 10mg, Topral 50mg, and Fiber Con. When I was 18-19 yr I had problems with diarrhea x3mo. Colonoscopy revealed 3 polyps upper sigmoid no reason for the diarrhea. No f/u recommended. My family hx is noted for grandfather with Colon CA and also his sister with Colon CA. Both are now deceased. Mother with Ovarian CA, father deceased due to ALL.
Any thoughts you would like to share? I have an appointment to see my doctor in 4 weeks.
The colonoscopy would rule out most anatomical problems for the symptoms (i.e. mass, stricture etc.). Regarding the chronic weight gain and constipation, I would check the tyroid level. Hypothyroidism can cause both of these symptoms.
More specialized testing, including a colonic marker study, defecography or pelvic floor studies can all be part of the constipation evaluation.
If the tests remain negative, irritable bowel syndrome can be considered - treatments like Zelnorm can be discussed.
I would consider these options with your personal physician, or in conjunction with a GI evaluation.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.